Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 45, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 29, 2008, 3:48 AM CST for 13 counties in Kansas. It took effect at Nov 30, 2008, 3:29 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 3:48 AM CST (09:48 UTC)
- In effect from
- Nov 30, 2008, 3:29 AM CST
- Expired
- Nov 30, 2008, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 290948 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 348 AM CST SAT NOV 29 2008 ...A WINDY AND RAW DAY IS EXPECTED SUNDAY... .THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES AND LOW PRESSURE ACROSS THE OHIO VALLEY ON SUNDAY. THESE WILL LEAD TO VERY WINDY CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. KSZ032-033-047-048-050-067-082-091-292200- /O.NEW.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 348 AM CST SAT NOV 29 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE AREA BEGINNING SUNDAY MORNING. SUSTAINED SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH EVEN SOME GUSTS TO 50 MPH POSSIBLE NEAR RUSSELL AND GREAT BEND. THESE HIGH WIND SPEEDS SHOULD TAPER OFF TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
5 follow-up statements
000 WWUS73 KICT 292040 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 240 PM CST SAT NOV 29 2008 ...A WINDY AND RAW DAY IS EXPECTED ON SUNDAY... .THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES AND LOW PRESSURE ACROSS THE OHIO VALLEY ON SUNDAY. THESE WILL LEAD TO VERY WINDY CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. KSZ032-033-047-048-050-067-082-091-300445- /O.CON.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 240 PM CST SAT NOV 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA ON SUNDAY MORNING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS SHOULD TAPER OFF TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED/COX
000 WWUS73 KICT 300330 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 930 PM CST SAT NOV 29 2008 ...A WINDY AND RAW DAY IS EXPECTED ON SUNDAY... .THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES AND LOW PRESSURE ACROSS THE OHIO VALLEY ON SUNDAY. THIS WILL LEAD TO VERY WINDY CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. KSZ032-033-047-048-050-067-082-091-301130- /O.CON.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 930 PM CST SAT NOV 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA ON SUNDAY MORNING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS SHOULD TAPER OFF TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS73 KICT 300929 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 AM CST SUN NOV 30 2008 ...A WINDY AND RAW DAY IS EXPECTED TODAY... .THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES AND LOW PRESSURE ACROSS THE OHIO VALLEY TODAY. THIS WILL LEAD TO VERY WINDY CONDITIONS ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. KSZ049-051-068-083-092-302100- /O.EXA.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA... WELLINGTON 329 AM CST SUN NOV 30 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA THIS MORNING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS SHOULD TAPER OFF TO 20 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-067-082-091-302100- /O.CON.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 329 AM CST SUN NOV 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA THIS MORNING. SUSTAINED SPEEDS OF 30 TO 40 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH SOME GUSTS TO 50 MPH POSSIBLE. THESE STRONG WINDS SHOULD TAPER OFF TO 20 TO 30 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 302049 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 249 PM CST SUN NOV 30 2008 ...STRONG NORTH WINDS WILL CONTINUE UNTIL EARLY THIS EVENING... KSZ032-033-047>051-067-068-082-083-091-092-010000- /O.CON.KICT.WI.Y.0045.000000T0000Z-081201T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 249 PM CST SUN NOV 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS EVENING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED...WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS SHOULD TAPER OFF TO AROUND 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED/COX
000 WWUS73 KICT 302357 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 557 PM CST SUN NOV 30 2008 KSZ032-033-047>051-067-068-082-083-091-092-010100- /O.EXP.KICT.WI.Y.0045.000000T0000Z-081201T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 557 PM CST SUN NOV 30 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. NORTHWESTERLY WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS EARLY THIS EVENING. NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH FOR THE REMAINDER OF THE NIGHTTIME HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:14 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 29, 3:14 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 AM CST SAT NOV 29 2008 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHEN THE RAIN/SNOW MIX WILL MOVE OUT OF THE AREA...WIND POTENTIAL ON SUNDAY AND THE TIMING OF THE NEXT SHOT OF COLD AIR AROUND MIDWEEK. TODAY: MODELS APPEARED TO INITIALIZE FAIRLY WELL EARLY THIS EVENING WITH POTENTIAL VORTICITY ANOMALY MOVING THROUGH WYOMING ACCORDING TO THE GOES WEIGHTING FUNCTION. LATEST WATER VAPOR LOOP NOW SHOWS THE POTENTIAL VORTICITY ANOMALY MOVING THROUGH EASTERN COLORADO AND NORTHWEST KANSAS. THIS FEATURE IS PROGGED TO CONTINUE MOVING EAST THROUGH THE FORECAST AREA TODAY. MOISTURE IS QUITE PLENTIFUL AHEAD OF THIS FEATURE ALONG WITH SOME ISENTROPIC LIFT. THEREFORE...WE FEEL THAT THE CHANCE OF RAIN AND SNOW MIX WILL CONTINUE ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING INTO THE EARLY AFTERNOON...BEFORE THIS POTENTIAL VORTICITY ANOMALY MOVES OUT OF THE AREA BY LATE IN THE DAY. FORECASTED TEMPERATURES LOOK TO BE IN THE BALL PARK...BUT WE DID LOWER TEMPERATURES SOME MAINLY IN SOUTHEAST KANSAS WHERE THE CLOUDS WILL HANG IN MOST OF THE DAY. TONIGHT: WE DID KEEP A SMALL CHANCE OF LIGHT RAIN OR SNOW ACROSS SOUTHEAST KANSAS EARLY THIS EVENING...BUT IT APPEARS LIKE DRY CONDITIONS WILL BE ON TAP FOR THE AREA WHILE THE UPPER LEVEL TROF CONTINUES TO DIG ACROSS THE UPPER MIDWEST. BEHIND THIS TROF...MORE COOLER CANADIAN AIR WILL BUILD INTO THE PLAINS AND CAUSE THE WIND TO INCREASE IN SPEED TO 10 TO 15KTS DURING THE NIGHT. SUNDAY: THE FORECAST AREA WILL BECOME SANDWICHED BETWEEN THE DEVELOPING SURFACE LOW IN THE TENNESSEE AND OHIO VALLEY AND HIGH PRESSURE BUILDING IN FROM THE NORTHERN ROCKIES. THIS WILL CAUSE THE WIND MACHINE TO KICK IN OVER THE AREA AND CREATE A COLD AND RAW DAY. LAPSE RATES WILL ALSO STEEPEN OVER THE AREA WHICH WILL HELP INCREASE THE MOMENTUM TRANSFER. AS A RESULT...WE COLLABORATED WITH SEVERAL OFFICES AND ISSUED A WIND ADVISORY FOR AREAS ALONG AND WEST OF A LINCOLN TO HUTCHINSON TO HARPER LINE BEGINNING AT 15Z AND CONTINUING THROUGH 00Z. THE STEEPER LAPSE RATES MAY ALSO SET OFF A FEW INSTABILITY RAIN OR SNOW SHOWERS. SUNDAY NIGHT-TUESDAY: WIND SPEEDS SHOULD BEGIN TO SLACKEN SUNDAY EVENING AS THE SURFACE HIGH BEGINS TO BUILD INTO THE AREA. MEANWHILE...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE PLAINS THROUGH TUESDAY. ALTHOUGH...THERE IS SOME UNCERTAINTY ON HOW FAST WE WILL WARM UP. WE ARE A LITTLE BIT SKEPTICAL THAT WE WILL WARM UP TOO FAST ON MONDAY BASED ON THE POTENTIAL STRENGTH OF THE COLD AIR ADVECTION BEHIND THE UPPER LEVEL TROF IN THE EAST. THIS TROF SHOULD STILL IMPACT TEMPERATURES...ESPECIALLY IN SOUTHEAST KANSAS. MEANWHILE...CENTRAL KANSAS MAY BE ABLE TO RECOVER A LITTLE QUICKER. TUESDAY NIGHT-WEDNESDAY NIGHT: THE ECMWF/GFS ENSEMBLES ARE SHOWING GOOD AGREEMENT WITH THE POSITION OF THE NEXT TROF MOVING INTO THE PLAINS. WE FOLLOWED THESE SOLUTIONS SINCE THERE IS SOME GOOD CONTINUITY WITH THE ECMWF TRENDS. AS A RESULT...WE SHOULD SEE THE FRONT MOVE QUICKLY THROUGH THE AREA TUESDAY NIGHT. BEHIND THIS FRONT...TEMPERATURES SHOULD DROP OFF FAIRLY QUICKLY WITH TEMPERATURES REALLY STRUGGLING ON WEDNESDAY. WE HAVE ALSO INTRODUCED A CHANCE OF LIGHT SNOW AFTER THE PASSAGE OF THIS FRONT SINCE IT APPEARS THERE WILL BE A SMALL BAND OF FRONTOGENESIS IN ITS WAKE. COX && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AREAS OF -RA/-SN CONTINUE TO SPREAD NE ACROSS CNTRL & ERN KS LATE TONIGHT. CIGS CONTINUE TO LWR WITH ALL OF CNTRL & SC KS TERMINALS REPORTING IFR CIGS OF 500-1,000 FEET. THE MOST TROUBLESOME SITE IS KRSL...WHERE EXCEPTIONALLY MOIST GROUNDS FROM THIS MORNINGS SNOWFALL IS TEAMING WITH LIGHT & VARIABLE WIND TO PRODUCE LIFR VSBYS AROUND 1/2SM FG. A POSITIVELY-TILTED UPR TROF EXTENDING FROM WRN NEBRASKA ACROSS NM/AZ IS MOVING SE AND WILL DRAG A COLD FRONT IN LIKE MANNER ACROSS KS. THE FRONT SHOULD ARRIVE KRSL 15Z WITH A PRE-FRONTAL SFC TROF ARRIVING 12Z. UNTIL THEN THIS TERMINAL WILL REMAIN SHROUDED IN LIFR STRATUS/FG. ONCE THE COLD FRONT MOVES THROUGH...CIGS & VSBYS WILL IMPROVE RAPIDLY WITH BOTH ACHIEVING VFR STATUS BY 15Z. CIG TRENDS OVER KSLN TO IMPROVE WITH SIMILAR RAPIDITY FROM 29/17Z-29/20Z. CIGS OVER KHUT & KICT SHOULD ACHIEVE MVFR STATUS 29/09Z-29/10Z. .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 32 40 27 / 20 10 20 10 HUTCHINSON 47 31 39 26 / 10 10 20 10 NEWTON 46 32 39 26 / 20 10 20 10 ELDORADO 45 32 40 27 / 30 10 20 10 WINFIELD-KWLD 49 32 41 28 / 30 10 20 10 RUSSELL 42 27 38 24 / 10 10 20 10 GREAT BEND 47 30 39 25 / 10 10 20 10 SALINA 46 31 40 26 / 20 10 20 10 MCPHERSON 46 31 39 26 / 20 10 20 10 COFFEYVILLE 44 33 42 28 / 50 10 20 10 CHANUTE 43 32 40 27 / 50 20 20 10 IOLA 43 31 39 27 / 50 20 20 10 PARSONS-KPPF 43 32 41 28 / 50 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR KSZ032-033-047- 048-050-067-082-091. &&
Hazardous weather outlook, Nov 28, 3:26 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 326 PM CST FRI NOV 28 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 326 PM CST FRI NOV 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF LIGHT RAIN MIXED WITH SNOW ACROSS CENTRAL KANSAS AND NORTHERN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS...MAINLY NORTH OF HIGHWAY 54. A LIGHT DUSTING OF SNOW IS POSSIBLE ACROSS THE NORTHERN FLINT HILLS LATE TONIGHT...OTHERWISE NO ACCUMULATION OF SNOW IS EXPECTED ACROSS THE REST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF LIGHT RAIN MIXED WITH SNOW WILL LINGER THROUGH SATURDAY MORNING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS. HOWEVER LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO CLIMB INTO THE VERY HIGH CATEGORY ON SUNDAY AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY WEST OF A KINGMAN TO LYONS TO WILSON LAKE LINE. HIGH FIRE DANGER IS EXPECTED ACROSS MUCH OF THE REST OF THE AREA ON SUNDAY. HIGH FIRE DANGER IS POSSIBLE AGAIN ON MONDAY AND TUESDAY ACROSS CENTRAL...SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.